Medical or Psychological…?

**TW: mild references to ED related behaviours.  Please proceed only if you are comfortable with the subject matter.**

I’ve been losing weight recently.  To begin with, this was unintentional…but I have a history when it comes to EDs and things have started to slide.  I know how quickly this particular cycle can spiral out of control, and I don’t want that.  I want to have energy to walk the dog, to allow me to concentrate to read, and study.  But I’m unable to motivate myself to make the necessary changes.

Understandably worried, I mentioned this to my GP earlier in the week.  His response startled me a little.  He reasoned than I am now on substantial doses of some pretty ‘heavy-duty’ medication, therefore my appetite is bound to be impaired.  He said he ‘wasn’t concerned’.  I was expecting him (at the very least) to weigh me and organise some blood tests, to make sure I’m not lacking in any essential vitamins or minerals.  I was hoping for a re-referral to the Dietician knowing that, with the right input, this might be nipped in the bud.  But instead he seemed to dismiss it as nothing.

What now?  The last time I was in this situation, I had a different (female) GP, who managed to get me help quite quickly when things took a turn for the worse.  Would she be more sympathetic?  Should I make an appointment to see her?  Or a Doctor who doesn’t know me?  I have a (pre-existing) appointment with my (current) GP this coming Tuesday that I had intended cancelling…should I keep it and try again to voice my concern?  Is the GP right?  Will I, out of the blue, regain an appetite and start eating properly again…?

I normally try and finish with some words of wisdom, but I have nothing.  Can anyone help?

Advertisements

3 thoughts on “Medical or Psychological…?

  1. Even if certain drugs do cause weight loss, I’m surprised he was concerned given your history of ED. If you keep the appointment, I’d definitely bring it up again, then perhaps see the former GP if he’s dismissive again, since you know for sure that it was on her radar.

    Like

  2. It sounds like your basing a lot on just a thoughtless comment he made, I would go and make sure you have properly outline your concerns about how this relates to your history of serious ED. I’ve mentioned something to my doctor before and based a lot on his few words in response when actually haven’t been clear of exactly whats going on and what my thoughts surrounding it are (you do have a tendency like me to underplay the situation! and thats the only info he’s given-what you reveal) xx

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s